Enoximone in cardiac arrest caused by propranolol: Two case reports

Risultato della ricerca: Contributo in rivistaArticolo in rivista

8 Citazioni (Scopus)

Abstract

We report two clinical cases of cardiac arrest, the former due to an adverse effect of intravenous (i.v.) propranolol in a patient with systemic sclerosis, the latter from a propranolol suicidal overdose. In both cases, conventional advanced life support (ALS) was ineffective but both patients eventually responded to the administration of enoximone, a phosphodiesterase III (PDE III) inhibitor. After the arrest, both patients regained consciousness and were discharged home. The chronotropic and inotropic effects of PDE III inhibitors are due to inhibition of intracellular PDEIII and are therefore unaffected by betablockers. These cases suggest that PDEIII inhibitors may be useful in restoring spontaneous circulation in cardiac arrest associated with beta-blocker administration when standard ALS is ineffective. © 2006 The Authors Journal compilation © 2006 Acta Anaesthesiol Scand.
Lingua originaleEnglish
pagine (da-a)759-761
Numero di pagine3
RivistaActa Anaesthesiologica Scandinavica
Volume50
DOI
Stato di pubblicazionePubblicato - 2006

Keywords

  • Adrenergic beta-Antagonists
  • Adult
  • Advanced Cardiac Life Support
  • Beta-adrenergic receptor
  • Cardiotonic Agents
  • Drug Overdose
  • Enoximone
  • Female
  • Heart Arrest
  • Heart Rate
  • Humans
  • Male
  • Middle Aged
  • Myocardial Contraction
  • Phosphodiesterase Inhibitors
  • Phosphodiesterase inhibitor
  • Poisoning
  • Propranolol
  • Pulseless electrical activity
  • Suicide, Attempted

Fingerprint

Entra nei temi di ricerca di 'Enoximone in cardiac arrest caused by propranolol: Two case reports'. Insieme formano una fingerprint unica.

Cita questo